Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 19, NWS Fort Worth, TX

May 19, 2000Van Zandt County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 19, 2000, 4:36 AM CDT for Van Zandt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 19, 2000, 4:36 AM CDT (09:36 UTC)
Expired
May 19, 2000, 7:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2268 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
1.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 190940
FFWFWD
TXC467-191230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
436 AM CDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 730 AM CDT

* AT 430 AM CDT...WEATHER SERVICE DOPPLER RADAR ESTIMATES BETWEEN 3
TO 4 INCHES OF HEAVY RAINFALL HAS FALLEN OVER THE SOUTHERN HALF OF
VAN ZANDT COUNTY SINCE 1 AM.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3239 9603 3237 9563 3267 9561 3283 9605

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:35 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, May 19, 3:35 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
335 AM CDT FRI MAY 19 2000

AT 08Z SURFACE ANALYSIS SHOWS THAT THE COLD FRONT CONTINUES TO MOVE
SLOWLY SOUTHEASTWARD...AND WAS JUST SOUTHEAST OF A CLARKSVILLE...TO
CORSICANA...TO WACO...TO GOLDTHWAITE LINE.  AN SHORTWAVE OVER
NORTHWESTERN NEW MEXICO...WILL CONTINUE TO SLOWLY MOVE EASTWARD
DURING THE NEXT 36 TO 48 HOURS.  THIS WILL RESULT IN A CONTINUED
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH TEXAS.  HAD TOYED
AROUND WITH A FLASH FLOOD WATCH FOR THE SOUTHEASTERN PART OF THE AREA
ALONG AND SOUTH OF THE FRONT...BUT IT APPEARS THAT THE FRONT MAY
BE MOVING ENOUGH...SO WE CAN DO WITHOUT THE WATCH.  FORECAST GUIDANCE
TEMPERATURES DONT LOOK TOO BAD...SO HAVE ONLY MADE MINOR
ADJUSTMENTS.  IN THE EXTENDED PORTION OF THE FORECAST...LOOKS LIKE
WE WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY.  TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL
NORMALS. 58

DFW 77/62/82/65 5653   ACT 81/65/83/65 8553

.FTW...NONE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:03 PM CDTSevere Thunderstorm WarningFWDFannin27 min
May 18, 7:29 PM CDTSevere Thunderstorm WarningFWDLamar46 min
May 18, 9:01 PM CDTSevere Thunderstorm WarningFWDComanche44 min
May 18, 9:06 PM CDTSevere Thunderstorm WarningFWDTarrant39 min
May 18, 9:41 PM CDTFlash Flood WarningFWDCollin, Fannin, Lamar3 hr
May 18, 11:04 PM CDTSevere Thunderstorm WarningFWDMills56 min
May 19, 2:20 AM CDTSevere Thunderstorm WarningFWDCoryell55 min
May 19, 10:25 AM CDTFlash Flood WarningFWDLeon, Robertson3 hr
May 19, 1:25 PM CDTFlash Flood WarningFWDLeon2 hr
May 19, 6:12 PM CDTFlash Flood WarningFWDDallas, Ellis, Kaufman3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.